On the extension of continuous linear functionals and best approximation in normed linear spaces. (English) Zbl 0141.12002


46B99 Normed linear spaces and Banach spaces; Banach lattices
Full Text: DOI EuDML


[1] Bessaga, C.: Review 11837. Ref. ?. Mat.10, 121 (1960) (Russian).
[2] Choquet, G.: Sur la meilleure approximation dans les espaces vectoriels normés. Rev. math. pures appl.8, 541-542 (1963). · Zbl 0189.12602
[3] Dunford, N., andJ. Schwartz: Linear operators. Part I: General theory. Interscience Publishers 1958. · Zbl 0084.10402
[4] Eilenberg, S.: Banach space methods in topology. Ann. Math. (2)43, 568-579 (1942). · Zbl 0061.39801
[5] Garkavi, A. L.: Review 7 B 414. Ref. ?. Mat.7, 91 (1963) (Russian).
[6] ?? On a criterium for an element of best approximation. Sibirsk. Mat. ?.5, 472-475 (1964) (Russian).
[7] Kolmogorov, A. N.: A remark on the polynomials of P. L. ?eby?ev deviating the least from a given function. Uspehi Matem. Nauk3, 216-221 (1948) (Russian). · Zbl 0030.02803
[8] Mazur, S.: Über konvexe Mengen in linearen normierten Räumen. Studia Math.4, 70-84 (1933). · JFM 59.1074.01
[9] Rivlin, T. J., andB. R. Kripke: Approximation in the metric ofL 1(X, ?). IBM Research Paper RC-524, 1961.
[10] ??, andH. S. Shapiro: A unified approach to certain problems of approximation and minimization. J. Soc. Industr. and Appl. Math.9, 670-699 (1961). · Zbl 0111.06103
[11] Singer, I.: Sur l’extension des fonctionnelles linéaires. Rev. math. pures appl.1, 99-106 (1956). · Zbl 0073.32904
[12] ?? Properties of the surface of the unit cell and applications to the solution of the problem of uniqueness of the polynomial of best approximation in arbitrary Banach spaces (rumanian). Studii ?i cercet. mat.7 95-145 (1956).
[13] ?? Caractérisation des éléments de meilleure approximation dans un espace de Banach quelconque. Acta Sci. Math.17, 181-189 (1956). · Zbl 0072.13003
[14] ?? On the uniqueness of the element of best approximation in arbitrary Banach spaces (rumanian). Studii ?i cercet mat.8, 235-244 (1957).
[15] ?? Sur la meilleure approximation des fonctions abstraites continues à valeurs dans un espace de Banach. Rev. math. pures appl.2, 245-262 (1957). · Zbl 0087.31602
[16] ?? Choquet spaces and best approximation. Math. Ann.148, 330-340 (1962). · Zbl 0105.09104
This reference list is based on information provided by the publisher or from digital mathematics libraries. Its items are heuristically matched to zbMATH identifiers and may contain data conversion errors. In some cases that data have been complemented/enhanced by data from zbMATH Open. This attempts to reflect the references listed in the original paper as accurately as possible without claiming completeness or a perfect matching.